MAUDE Adverse Event Report: ORTHOFIX SRL TL PLUS WIRE TENSIONER WITH TIP

ORTHOFIX SRL TL PLUS WIRE TENSIONER WITH TIP
Catalog Number 54-1139
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6).Surgeon's name: dr.(b)(6).Date of initial surgery: (b)(6) 2024.Body part to which device was applied: tibia.Surgery description: pilon fx -ex fix application.Surgery description: fracture treatment.Patient information: 49-year-old, female.Problem observed during: clinical use on patient/intraoperative.Type of problem: device functional problem.Event description: neither wire tensioners in instrument set tensioned wires.They were new tensioners, but they were impossible to squeeze.Wires will need to be replaced and properly tensioned in an additional surgery.The complaint report form also indicates: the device failure had adverse effects on patient: loss of fracture reduction.The initial surgery was not completed with the device.A replacement device was not available to complete surgery: wires were left loose.The event led to a delay in the duration of the surgical procedure: 40 minutes.An additional surgery is required: to be defined.A medical intervention (outpatient clinic) was not required.Copies of the operative reports are not available.Copies of the x-ray images are available (not received).The device was not at its first use.Patient current health condition: overall in good health, will just need additional surgery.Please also refer to distributor report 2183449-2024-00020.Manufacturer reference number (b)(4).Please also refer to mfr report 9680825-2024-00058.
 
Additional Manufacturer Narrative
Technical evaluation: the devices involved in this event have not been received by orthofix srl yet.The technical evaluation will be performed as soon as the devices become available.As soon as further information is available, orthofix srl will provide a follow up report.Orthofix srl continues monitoring the devices on the market.Please kindly refer also to mfr report 9680825-2024-00058.Distributor number 2183449-2024-00020.
 
Additional Manufacturer Narrative
Analysis of historical records orthofix checked the internal records related to the controls made on the device code 54-1139 lot b4462620 (lot laser marked on component 2319756-05 and 2319756-10), before the market release.No anomalies have been found.The original lot, manufactured in 2024, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix.Historical records, no other notifications have been received for this specific device lot.Technical evaluation.The returned devices were examined by orthofix quality operations department.The devices were subjected to visual and functional check as per orthofix specification.The visual check on both tensioners evidenced signs of use, like rust, scratches on the surface and halos (probably due to the cleaning process).Reference code and lot number are still visible.No other issues were detected.The functional check on both tensioners evidenced that the closing movement of the handles is not fluid.The handles could not be closed by hand.The functional test of the tensioners was then performed using the calibrated gauge code sc3065.The devices could not tension the wire up to the target as per orthofix specifications.The devices were then cleaned and lubricated and retested.The devices passed the test.The moving parts are fluid and both handles can be fully closed.Final comments the results of the technical investigation concluded that the returned tensioners still perform properly after the cleaning and lubrication activity performed by orthofix srl.The failure occurred is attributable to an inadequate reprocessing of the devices after each use (absence of lubrication and/or debris not removed during the cleaning activities).Orthofix would like to remind to follow the reprocessing and lubricating instructions provided in the instructions for use leaflet, ref: pq wtn.Please be informed that adequate lubrication should be performed after the disinfection process, when the instrument is cold.After lubrication, the device should be opened and closed to distribute the lubricant inside the mechanism.The analysis of the historical data evidenced that no other similar notifications have been received on devices belonging to the same lots.Orthofix srl continues monitoring the devices on the market.Please kindly refer also to mfr report 2183449-2024-00020 follow up 1.
 
Event or Problem Description
The information provided by local distributor indicates: hospital name: (b)(6), surgeon's name: dr.(b)(6), date of initial surgery: on (b)(6)2024, body part to which device was applied: tibia, surgery description: pilon fx -ex fix application, surgery description: fracture treatment, patient information: 49-year-old, female, problem observed during: clinical use on patient/intraoperative, type of problem: device functional problem.Event description: neither wire tensioners in instrument set tensioned wires.They were new tensioners, but they were impossible to squeeze.Wires will need to be replaced and properly tensioned in an additional surgery.The complaint report form also indicates: the device failure had adverse effects on patient: loss of fracture reduction the initial surgery was not completed with the device a replacement device was not available to complete surgery: wires were left loose the event led to a delay in the duration of the surgical procedure: 40 minutes an additional surgery is required: to be defined a medical intervention (outpatient clinic) was not required copies of the operative reports are not available copies of the x-ray images are available (not received) the device was not at its first use patient current health condition: overall in good health, will just need additional surgery.Please aslo refer to distributor report 2183449-2024-00020 follow up 1 manufacturer reference number (b)(4).Please also refer to mfr report 9680825-2024-00058 follow up 1.

Brand Name
TL PLUS WIRE TENSIONER WITH TIP
Common Device Name
TL PLUS WIRE TENSIONER WITH TIP
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key20427086
Report Number2183449-2024-00019
Device Sequence Number12664694
Product Code LXT
UDI-Device Identifier18033509856563
UDI-Public18033509856563
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K941048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54-1139
Device Lot Number2319756-05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale